Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 440, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2003, 11:03 PM CDT for Chickasaw County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 11:03 PM CDT (04:03 UTC)
- Expired
- Aug 4, 2003, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Chickasaw County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
027 WUUS54 KMEG 050403 SVRMEM MSC017-050445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1103 PM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1145 PM CDT. * AT 1059 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PYLAND...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1145 PM CDT INCLUDE... HOUSTON... TREBLOC...OKOLONA... .QUARTER SIZE HAIL AND 60 MPH WINDS ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3400 8921 3382 8919 3381 8874 3407 8872 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:04 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 4, 8:04 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CDT MON AUG 4 2003 THERE WILL BE AN UPDATE AT 02Z TO DEAL WITH END OF WATCH 835. LATEST SWOMCD INDICATES EVENT MAY NOT BE DONE FOR THE NIGHT... WILL HAVE TO SEE IF ANOTHER WATCH WILL BE ISSUED. ACTIVITY HAS BEEN RATHER ISOLATED THIS EVENING...BUT WITH ACTIVITY STILL OVER SW MO AND NW AR...COULD BE SOME AFTER MIDNIGHT. WILL LEAVE POPS AS THEY ARE. .MEG...NONE. SJM/WAGNER
Hazardous weather outlook, Aug 4, 3:33 AM CDT, 19 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Aug 4, 5:21 PM CDT, 5 hours 42 minutes before
ARZ009-042250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A THUNDERSTORM HAVING THE POTENTIAL OF PRODUCING A 55 TO 60 MPH WIND GUSTS...DIME TO QUARTER SIZE HAIL AND DANGEROUS LIGHTNING WAS LOCATED 15 MILES NORTH OF MCDOUGAL AT 518 PM CDT...MOVING SOUTH AT 15 MPH. THIS STORM COULD CONTINUE TO BE SEVERE AS IT MOVES INTO CLAY COUNTY. PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 4, 7:33 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.Local storm report, Aug 4, 7:54 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.Local storm report, Aug 4, 8:18 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.Special weather statement, Aug 4, 8:31 PM CDT, 2 hours 32 minutes before
TNZ055-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SUGAR TREE AT 829 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING MAY BE POSSIBLE UNTIL 9 PM. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 4, 9:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.
0845 PM RIPLEY TN WIND DAMAGE
08/04/03 LAUDERDALE TREES DOWN.
0859 PM PARSONS TN WIND DAMAGE
08/04/03 DECATUR TREES DOWN ALONG HWY
412.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:16 AM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.